ok, i took ur guys advice and put the needle in faster and it didnt hurt. but i tried something new. i tried sitting down, because when i sit down, my stomach gets fatter. does it matter whether u stand or sit? also, a lot of the time when i pull the needle out, there is a drop of insulin on my stomach. i dont know if its from the priming, or from the actual injection though, however after 2 hours i test my sugar and its as if no insulin came out because it is around 100 mg/l. thanx for the help
..... does it matter whether u stand or sit? also, a lot of the time when i pull the needle out, there is a drop of insulin on my stomach ....
No, it doesn't matter if you sit or stand. Do whatever is more comfortable. And the drop of insulin on your stomach will have leaked out of the hole the needle made. If you leave the needle in for a while after pushing the plunger down (5-10 seconds), this won't happen as much.
Type 1 since 1977. On Lantus, Novorapid and Actrapid.
I had a "insulin leak" in my leg once too. Hopefully it was not too much
I have ALWAYS been sitting down. I don't even think I could do it standing up. Also I inject in my legs a lot and I have shorts on, sitting in a chair and just grab a piece of leg skin and poke, yay. Also sitting down perhaps it can help you relax and not be as tense.
Since the time the insulin leaked out, what I do is, I grab the pinch of skin, poke in the needle, then I let go of the skin, then push in the plunger. I think since I still had a hold of the skin is what made the insulin squeeze back out.
As Mark1e mentioned, I do a slow count to 5 after injecting to let it "soak in". I don't know if that actually works or not but it's good for my piece of mind
i have a question though, today i injected, and right in the middle of the injection, when the needle was inside, i saw a drop of insulin on my stomach next to where the needle was. is this from the priming, or possibly somehow the insulin came out in the middle of the injection?
it happens so often tho im getting ******, is there anything i can do? today i left it in for about 30 seconds and it still happened. when you pinch, do u make a large pointed mountain or a flat hill on ur skin? i always make t he pinch maybe a bit too big...
I'm a slender Type1 and only use those really tiny 6mm, 32 guage needle tips with both my Levemir and NovoRapid insulins (they're made for kids and thin folks). The smaller the mm number, the shorter the needle length is and the higher the guage number, the thinner the needle is. Those 32's are hair thin. Just love 'em.
I was on Lantus but one of the reasons I made the switch to Levemir was because I could only get Lantus in a vial so had to use 8mm, 28 guage syringes. Horrible what I did to my thighs. Don't have much fat on my thighs so I now inject my Levemir in my hip/butt area. Soooo much better. I reserve my abdomen for my 3-5 injections/day of Rapid (slower absorbtion rate).
Injection techniques: I also more or less "gather" a lump of flesh - a flat hill - enough that I can stick the needle tip all the way in at a 90 degree angle (sometimes pushing the needle in at the same time as I'm "gathering" up some flesh around it), then let go of the pinch, making sure the needle is still all the way in before pushing the plunger to inject. I almost always have a bit of insulin wetness on my skin at the injection site because I always "prime" my pen with a shot first and that unit of insulin usually drips down the side of the needle and gets deposited where I inject. I would be more concerned if there was insulin still coming out of the needle tip after pulling it out, than having some wetness on the injection site.
Hang in there. The injections will come easier. It just takes a bit of time to find your own personal groove. Check out those tiny needles, too. They made a worls of difference to me.
We're supposed to be getting Lantus vials for pen injectors sometime before Christmas, here in Canada. The vial/syringe thing is a pain in the butt and I didn't seem to find those smaller syringes you refer to :-) I wouldn't mind going back to one injection a day rather than the two with Levemir but...I seem to be getting less hypos and better bedtime numbers with Levemir, even if at the cost of higher morning(fasting) numbers. I'll be reviewing my insulin regimen with my Endo next month so, we'll see what's the next best thing to the pump :-)
How'd your injection last night/this morning go, helpme911? Have you tried the fatty area just above the butt, just below the waist? I don't even feel it there.
most of the last ones havent hurt. however, a lot of them bleed, and during a lot of them insulin seeps out afterward. i think i am going to try the smallest needle there is, the shortest and smallest, cuz i think im hitting muscle or something.
i cant wait to get on the pump, these injections are really tiring....